Hello, Don't know where to start really. Started amtriptyline (10mg) about 13 days ago and while they're helping me to relax at night and get some sleep they are causing me more agitation and irritability and tearfulneas in the day. If someone asks if I am ok I can feel the tears well up although I put on a brave and bubbly personal. If someone snaps at me I again feel the tears well up. Feel really emotionally fragile and worthless and stupid. Hard to explain exactly. Hope my body soon gets used to these. I'm functioning ok, house clean and tidy, I'm up early showered and dressed etc. It isn't affecting me in that way. It's just the emotional roller-coaster. Keep feeling guilty for silly little disagreements I've had with different people over the years and now feeling like I've permanently hurt people's feelings and am over thinking things big style and blowing things up out of proportion. Focusing on all my negative and shortfalls. One minute I'm really positive and the next I'm as low as can be. Fretting about the future and working myself up but in actual fact my worries aren't based on anything concrete. Don't know what else to say really but thank you for reading xx
Thanks Groovee. I hoping the same for DH. he’s had depression in the past and feels mortified that it’s got the better if him again. I’m glad the meds are not wiping him out but I know he is worried about taking them. He suffers with lots of pains too and it seems this drug is given for pain relief too so hopefully it will help him with this as well
Hello, sorry for the late reply. Still feel a bit up and down so I think it will take a couple more weeks to settle on these! They have made me feel sleepy these last few days. Whatsleep I do hope your dh is OK x
Hi User 👋🏻 Thanks for your reply, Iv been reading lots of positive stuff online about this medication, plus Groovee says it’s a godsend so I guess you and my dh will soon be settled. Stick with it, and I’m sure you’ll be feeling more like yourself soon. Dh is quite emotional too at the minute but like you I guess it’s just a settling in period. Do hope you’ve woken up feeling well today, have a lovely weekend and be kind to yourself x
Antidepressants can take a few weeks to exert their full effect as some of you have noticed. During this time, you may be feeling just as bad if not worse due to e.g. side effects of the medicine or your own anticipation of feeling better now that you've started treatment. If you are not noticing any improvements after 6 weeks or so, go back to your GP for an alternative. Find friends who understand the importance of listening to you and showing empathy, not the ones who just want to solve your problems (because they can't).